Texas, 2005

Damaging Wind in Texas, March 20, 2005

March 20, 2005 · NWS HGX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 19, 9:55 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 19, 9:55 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CST SAT MAR 19 2005

.DISCUSSION...
AN MCS WAS CONTINUING TO MOVE INTO THE SOUTHERN COUNTIES OF SE TX
WHILE THE MCS THAT MOVED OVER THE NORTHERN COUNTIES EARLIER THIS
EVENING WAS CONTINUE TO DISSIPATE.  WEATHER CONCERNS ARE SEVERE TO
THE SOUTH AND RAINFALL TO THE NORTHEAST AND SOUTH.  WILL LOWER THE
POPS OVER THE NORTHWEST TONIGHT.  ELSEWHERE WILL CONTINUE THE
LIKELY POPS DUE TO THE ONGOING ACTIVITY.

SO FAR THIS EVENING THERE HAVE ONLY BEEN ISOLATED REPORTS OF MINOR
FLOODING. URBAN AND SMALL STREAM FLOODING MAY ACCOMPANY THE STORM
MOVING INTO JACKSON...COLORADO...AND WHARTON AT THIS HOUR.  THE
RADAR SHOWS THE BOOKEND VORTEX VERY NICELY.  SEVERE CONCERNS
CONTINUE TO BE HAIL AND WIND...BUT ISOLATED TORNADOES ARE POSSIBLE
AS WELL.

OVER THE NORTHEAST WHERE THE DYING MCS WAS LOCATED...MODERATE
RAINFALL MAY CAUSE SOME URBAN AND SMALL STREAM MINOR FLOODING.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      57  77  61  80  55 /  50  20  20  30  20
HOUSTON (IAH)              59  76  60  80  58 /  60  40  20  30  20
GALVESTON (GLS)            63  74  64  76  62 /  60  40  20  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR SE TX.

GM...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR
      GALVESTON AND MATAGORDA BAYS
      00 TO 20 NM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL.

&&
Hazardous weather outlook, Mar 19, 3:40 PM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CST SAT MAR 19 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-201300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
340 PM CST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS
TONIGHT...

.DAY ONE...TONIGHT.
AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE
AIRMASS IN PLACE TO PRODUCE CLUSTERS OF SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST TEXAS THIS EVENING. BECAUSE OF COLD TEMPERATURES AND
DRY AIR AT THE MID-LEVELS OF THE ATMOSPHERE...A FEW OF THE STORMS ARE
EXPECTED TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE
LARGE HAIL AND DAMAGING DOWNBURST WIND GUSTS. THE MAIN TIME FRAME FOR
THE SEVERE WEATHER THREAT WILL BE FROM 5 PM TO MIDNIGHT.

PERSONS ACROSS SOUTHEAST TEXAS SHOULD MONITOR LOCAL NEWS SOURCES FOR
THE LATEST ON THE WEATHER SITUATION. SEVERE WEATHER WATCHES AND/OR
WARNINGS MAY BE ISSUED FOR PORTIONS OF SOUTHEAST TEXAS THIS EVENING.
BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MONDAY AND MONDAY EVENING...ANOTHER UPPER LEVEL DISTURBANCE AND
ASSOCIATED DRYLINE WILL MOVE ACROSS SOUTHEAST TEXAS...POSSIBLY
BRINGING AN ADDITIONAL THREAT OF SEVERE WEATHER TO THE AREA.

.SPOTTER INFORMATION STATEMENT....
SPOTTER ACTIVATION IS LIKELY THIS EVENING.

In the hours before

Special weather statement, Mar 19, 8:02 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
802 PM CST SAT MAR 19 2005

TXZ210-200250-
COLORADO-
802 PM CST SAT MAR 19 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST
TEXAS...

A STRONG TO SEVERE THUNDERSTORM BETWEEN SHINER AND HALLETTSVILLE
WILL CONTINUE TO TRACK EAST AT 15 TO 20 MPH. THIS STORM WILL LIKELY
REACH THE WESTERN PORTIONS OF COLORADO COUNTY AROUND 830 TO TO 840
PM. THIS STORM WILL LIKELY BE CAPABLE OF LARGE HAIL AND POSSIBLY
DAMAGING WINDS.

PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE
POSSIBILITY OF SEVERE WEATHER. BE PREPARED TO TAKE QUICK ACTION IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER
WEATHER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Mar 19, 8:41 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
841 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             4 W CALDWELL            30.53N 96.77W
03/19/2005  2.00 INCH        BURLESON           TX   LAW ENFORCEMENT

            SHERIFFS REPORTED 2 INCH HAIL COVERING THE GROUND ALONG
            FM-908.

0550 PM     HAIL             BRYAN                   30.67N 96.37W
03/19/2005  1.75 INCH        BRAZOS             TX   LAW ENFORCEMENT

            GOLFBALL HAIL IN BRYAN

0602 PM     HAIL             BRYAN                   30.67N 96.37W
03/19/2005  1.75 INCH        BRAZOS             TX   LAW ENFORCEMENT

            NUMEROUS REPORTS FROM THE PUBLIC OF NICKEL TO GOLFBALL
            HAIL IN COLLEGE STATION

0630 PM     TSTM WND GST     NE CONROE               30.32N 95.47W
03/19/2005  0 MPH            MONTGOMERY         TX   TRAINED SPOTTER

            60 MPH WIND GUSTS NORTHEAST OF CONROE.

&&

KP
Local storm report, Mar 19, 11:45 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1145 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             HOUSTON                 29.77N 95.39W
03/19/2005  1.00 INCH        HARRIS             TX   PUBLIC

            INTERSTATE 45 AND CALVALCADE

0515 PM     HAIL             HOUSTON                 29.77N 95.39W
03/19/2005  1.00 INCH        HARRIS             TX   TRAINED SPOTTER

            WEST 19TH AND YALE

0520 PM     HAIL             HOUSTON                 29.77N 95.39W
03/19/2005  0.75 INCH        HARRIS             TX   OTHER FEDERAL

            3/4 INCH HAIL COVERING THE GROUND IN THE HEIGHTS

0522 PM     HAIL             COLLEGE STATION         30.60N 96.31W
03/19/2005  0.50 INCH        BRAZOS             TX   TRAINED SPOTTER

            DIME SIZE HAIL AT POST OAK MALL

0522 PM     HAIL             HOUSTON                 29.77N 95.39W
03/19/2005  0.25 INCH        HARRIS             TX   AMATEUR RADIO

            HIGHWAY 59 AND JENSEN DRIVE

0523 PM     HAIL             COLLEGE STATION         30.60N 96.31W
03/19/2005  0.75 INCH        BRAZOS             TX   LAW ENFORCEMENT

            3/4 INCH HAIL AT POST OAK MALL IN COLLEGE STATION

0530 PM     HAIL             CALDWELL                30.53N 96.70W
03/19/2005  0.25 INCH        BURLESON           TX   LAW ENFORCEMENT

            PEA SIZE HAIL REPORTED COUNTY-WIDE.

0539 PM     HAIL             HOUSTON                 29.77N 95.39W
03/19/2005  0.50 INCH        HARRIS             TX   OTHER FEDERAL

            1/2 INCH HAIL ON THE HARDY TOLL ROAD

0545 PM     HAIL             4 W CALDWELL            30.53N 96.77W
03/19/2005  2.00 INCH        BURLESON           TX   LAW ENFORCEMENT

            SHERIFFS REPORTED 2 INCH HAIL COVERING THE GROUND ALONG
            FM-908.

0546 PM     HAIL             CALDWELL                30.53N 96.70W
03/19/2005  1.75 INCH        BURLESON           TX   EMERGENCY MNGR

0549 PM     HAIL             CONROE                  30.32N 95.47W
03/19/2005  0.75 INCH        MONTGOMERY         TX   AIRPLANE PILOT

            3/4 INCH HAIL REPORTED AT THE LONESTAR EXECUTIVE AIRPORT
            IN CONROE. CALL RECEIVED VIA TULSA WFO.

0550 PM     HAIL             BRYAN                   30.67N 96.37W
03/19/2005  1.75 INCH        BRAZOS             TX   LAW ENFORCEMENT

            GOLFBALL HAIL IN BRYAN

0602 PM     HAIL             BRYAN                   30.67N 96.37W
03/19/2005  1.75 INCH        BRAZOS             TX   LAW ENFORCEMENT

            NUMEROUS REPORTS FROM THE PUBLIC OF NICKEL TO GOLFBALL
            HAIL IN COLLEGE STATION

0602 PM     HAIL             COLLEGE STATION         30.60N 96.31W
03/19/2005  0.75 INCH        BRAZOS             TX   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL AT HIGHWAY 6 AND BARRON ROAD ON
            SOUTH SIDE OF COLLEGE STATION

0608 PM     HAIL             COLLEGE STATION         30.60N 96.31W
03/19/2005  0.88 INCH        BRAZOS             TX   PUBLIC

            DIME TO NICKEL SIZE HAIL AT SW PARKWAY AND WALBORN IN
            COLLEGE STATION

0610 PM     HAIL             2 NE WILLIS             30.45N 95.45W
03/19/2005  0.75 INCH        MONTGOMERY         TX   PUBLIC

            NICKEL SIZE HAIL ON WAUKEGAN ROAD TO THE NE OF THE COUNTY
            AIRPORT

0625 PM     HAIL             COLLEGE STATION         30.60N 96.31W
03/19/2005  1.75 INCH        BRAZOS             TX   LAW ENFORCEMENT

            NUMEROUS REPORTS OF GOLFBALL SIZE HAIL IN COLLEGE STATION
            BETWEEN 6 AND 615 PM. ALSO...LEMON SIZE HAIL REPORTED IN
            COLLEGE STATION.

0630 PM     TSTM WND GST     NE CONROE               30.32N 95.47W
03/19/2005  0 MPH            MONTGOMERY         TX   TRAINED SPOTTER

            60 MPH WIND GUSTS NORTHEAST OF CONROE.

0635 PM     HAIL             COLLEGE STATION         30.60N 96.31W
03/19/2005  1.75 INCH        BRAZOS             TX   TRAINED SPOTTER

            GOLFBALL SIZE HAIL MOUNDED ON THE YARD LIKE SNOWDRIFTS.
            SOUTH SIDE OF COLLEGE STATION.

0716 PM     FLOOD            COLLEGE STATION         30.60N 96.31W
03/19/2005                   BRAZOS             TX   LAW ENFORCEMENT

            MINOR FLOODING...WATER OVER THE ROADWAY ON BARON ROAD
            JUST SOUTH OF COLLEGE STATION.

0724 PM     HAIL             3 W LIVINGSTON          30.71N 94.99W
03/19/2005  0.50 INCH        POLK               TX   LAW ENFORCEMENT

            PEA TO DIME SIZE HAIL.

0800 PM     FLOOD            BRYAN                   30.67N 96.37W
03/19/2005                   BRAZOS             TX   LAW ENFORCEMENT

            ROAD CLOSED DUE TO FLOODING...FOUNTAIN AND WEST CARSON.

0800 PM     FLOOD            2 E WILLIS              30.42N 95.44W
03/19/2005                   MONTGOMERY         TX   LAW ENFORCEMENT

            MINOR FLOODING...WATER OVER THE ROADWAY AT FM 1097 AND
            RUNNING BEAR ROAD.

0808 PM     HAIL             4 E MOSCOW              30.91N 94.76W
03/19/2005  0.88 INCH        POLK               TX   PUBLIC

            NICKEL SIZE HAIL IN CAMDEN.

1046 PM     TSTM WND GST     WHARTON                 29.32N 96.10W
03/19/2005  60 MPH           WHARTON            TX   NWS EMPLOYEE

&&

PL

The radar

The Houston radar (KHGX), 32 km away, was scanning. The volume nearest the first event began at 07:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Galveston

When
March 20, 1:12 AM CST
Where
Galveston County, Galveston Scholes Fl
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
29.267, -94.850

Measured at KGLS ASOS.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445583.